Losartan-Induced Sprue-Like Enteropathy Presenting With Isolated Ileal Villous Atrophy: A Report of a Rare and Atypical Case.
Аннотация
Sprue-like enteropathy associated with angiotensin II receptor blockers (ARBs) is a rare cause of chronic diarrhea and malabsorption, typically characterized by villous atrophy and intraepithelial lymphocytosis mimicking celiac disease. Although olmesartan is the most frequently implicated agent, cases associated with other ARBs, including losartan, have increasingly been recognized. A 61-year-old woman with hypertension treated with losartan for three years presented with a three-month history of abdominal pain and chronic diarrhea. Upper endoscopy revealed a macroscopically and histologically normal duodenum. Colonoscopy demonstrated macroscopically normal ileal mucosa; however, ileal biopsies showed villous atrophy and marked intraepithelial lymphocytosis. Celiac serology was negative, infectious causes were excluded, and vitamin B12 deficiency was documented. In the setting of chronic exposure to losartan and after exclusion of alternative etiologies, ARB-associated sprue-like enteropathy was suspected. Losartan was discontinued and replaced with amlodipine, resulting in complete clinical resolution. This case highlights an atypical presentation of losartan-induced sprue-like enteropathy with isolated ileal involvement and a histologically normal duodenum. Clinicians should consider this entity in patients presenting with chronic diarrhea and seronegative villous atrophy, even in the absence of duodenal involvement.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.